MAUDE Adverse Event Report: ARTHREX, INC. TELESCOPING LAG SCREW, LT, 10.5 X 90MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. TELESCOPING LAG SCREW, LT, 10.5 X 90MM; INTRAMED FIXATN ROD AND ACCESS
Model Number TELESCOPING LAG SCREW, LT, 10.5 X 90MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 04/24/2025, a sales representative reported via email that an ar-9094-09l telescoping lag screw was inserted for a left hip during an intertrochanteric hip fracture on (b)(6) 2025.During the insertion, the surgeon turned the screw, causing its threads to shear off.As a result, adjustments had to be made to the ar-9094ar-080 anti-rotation screw, and the procedure required transitioning to a regular lag screw.This issue extended the operation by approximately one hour.The surgeon made efforts to retrieve as many of the broken metal threads as possible; however, some remained visible on the postoperative x-ray.Additionally, the anti-rotation screw required further adjustment and downsizing due to the issue.Despite the surgeon's attempts to remove the remaining fragments before closure, not all could be retrieved.This was discovered during use.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.Complaint allegation is confirmed.Visual inspection identified that the threads of the telescoping lag screw, lt, 10.5 x 90mm, had sheared off.Scratches were also observed on the device.Functional testing was not performed due to the damage to the device.The most likely cause of the reported failure is user error in using the device, which resulted in the user applying excessive mechanical forces upon insertion and not following the surgical technique.Trochanteric nail implant system 6.Pre-operative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the device, are important considerations in the successful utilization of this device.The appropriate arthrex delivery system is required for the proper implantation of the device.
 
Event or Problem Description
Additional information received on 5/20/2025: the ar-9094ar-080 anti-rotation screw was downsized due to complications with the ar-9094-09l telescoping lag screw.The case was completed using a traditional telescoping lag screw.At the conclusion of the procedure, the surgeon used forceps to remove metal fragments from the incision site, originating from the original left lag screw.The case experienced a significant delay; however, it remains unknown whether additional anesthesia was administered.At this time, no further surgery or additional incisions are necessary.The sales representative is unable to confirm whether the patient required hospitalization, experienced a reduction in quality of life, or their current health status.Additional information was received on 06/06/2025: the case was delayed about 80 minutes.

Brand Name
TELESCOPING LAG SCREW, LT, 10.5 X 90MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22047651
Report Number1220246-2025-02108
Device Sequence Number9061386
Product Code HSB
UDI-Device Identifier00888867410008
UDI-Public(01)00888867410008(11)230905(17)280831(10)15137513
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K230257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTELESCOPING LAG SCREW, LT, 10.5 X 90MM
Device Catalogue NumberAR-9094-090L
Device Lot Number15137513
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date04/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown